Alert archive / Texas / Flash Flood Watches in 2009
Flash Flood Watch 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Oct 21, 2009, 8:35 PM CDT for 33 counties in Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2009, 8:35 PM CDT (01:35 UTC)
- Expired
- Oct 22, 2009, 10:12 AM CDT
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KEWX 220135 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 835 PM CDT WED OCT 21 2009 ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS UNTIL NOON THURSDAY... .MOISTURE FROM THE REMNANTS OF RICK WILL CONTINUE TO STREAM NORTHEAST INTO SOUTH CENTRAL TEXAS OVERNIGHT. THIS UPPER LEVEL MOISTURE HAS COMBINED WITH DEEP MOISTURE IN THE LOWER LEVELS TO CREATE A TROPICAL AIRMASS OVER OUR REGION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL TEXAS OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. AVERAGE RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING MAY EXCEED 3 TO 4 INCHES. A COLD FRONT WILL PUSH ACROSS THE REGION THURSDAY MORNING. RAIN CHANCES WILL LINGER BEHIND THE PASSAGE OF THE FRONT BUT WILL DECREASE RAPIDLY FROM THE WEST DURING THE LATE MORNING AND EARLY AFTERNOON. TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177- 187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491- 493-507-221000- /O.NEW.KEWX.FF.A.0009.091022T0135Z-091022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE- HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA- REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS... LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO... GEORGETOWN...FLORESVILLE...CRYSTAL CITY 835 PM CDT WED OCT 21 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING COUNTIES...ATASCOSA...BANDERA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. * THROUGH THURSDAY MORNING * A VERY MOIST AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO ALLOW WIDESPREAD SHOWERS TO DEVELOP OVER SOUTH CENTRAL TEXAS TONIGHT THROUGH THURSDAY MORNING. A COLD FRONT WILL PUSH THROUGH THE AREA DURING THE MORNING. RAIN CHANCES WILL CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF THE FRONT. THE POTENTIAL FOR HEAVY RAINS WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE DAY THURSDAY. * AVERAGE RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING MAY EXCEED 3 TO 4 INCHES. THE HIGHER RAINFALL TOTALS WILL CAUSE FLASH FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND URBANIZED AREAS. THERE IS ALSO A POTENTIAL FOR RAPID RISES ON RIVERS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
3 follow-up statements
000 WGUS64 KEWX 220853 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 AM CDT THU OCT 22 2009 ...A FLASH FLOOD WATCH CONTINUES GENERALLY EAST OF A ROCKSPRINGS.. DILLEY LINE UNTIL NOON... .MOISTURE FROM THE REMNANTS OF RICK WILL CONTINUE TO STREAM NORTHEAST INTO SOUTH CENTRAL TEXAS THIS MORNING WHILE SLOWLY TRANSLATING EASTWARD. THIS UPPER LEVEL MOISTURE HAS COMBINED WITH DEEP MOISTURE IN THE LOWER LEVELS TO CREATE A TROPICAL AIR MASS OVER OUR REGION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING AT THE SAME TIME A COLD FRONT PUSHES RAPIDLY ACROSS. AVERAGE ADDITIONAL RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS THROUGH NOON MAY EXCEED 3 INCHES. RAIN CHANCES WILL LINGER BEHIND THE PASSAGE OF THE FRONT BUT WILL DECREASE RAPIDLY FROM THE WEST DURING THE LATE MORNING AND EARLY AFTERNOON. TXC127-137-271-323-385-463-465-507-221000- /O.CAN.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DIMMIT-EDWARDS-KINNEY-MAVERICK-REAL-UVALDE-VAL VERDE-ZAVALA- INCLUDING THE CITIES OF...CARRIZO SPRINGS...ROCKSPRINGS... BRACKETTVILLE...EAGLE PASS...LEAKEY...UVALDE...DEL RIO... CRYSTAL CITY 353 AM CDT THU OCT 22 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS.. INCLUDING THE MIDDLE RIO GRANDE PLAINS..HAS BEEN CANCELLED. SIGNIFICANT RAINS HAVE MOVED EAST EARLY THIS MORNING AND DRIER AIR WILL MOVE IN BEHIND A COLD FRONT LATER THIS MORNING. THEREFORE THE THREAT OF FLOODING HAS DIMINISHED. $$ TXC013-019-021-029-031-053-055-091-123-149-163-171-177-187-209- 255-259-265-285-287-299-325-453-491-493-221700- /O.EXT.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL- DEWITT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP... SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS... CUERO...LA GRANGE...PEARSALL...FREDERICKSBURG...GONZALES... SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...KERRVILLE... HALLETTSVILLE...GIDDINGS...LLANO...HONDO...AUSTIN...GEORGETOWN... FLORESVILLE 353 AM CDT THU OCT 22 2009 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DEWITT...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON AND WILSON. * UNTIL NOON CDT TODAY * A VERY MOIST AIR MASS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO ALLOW WIDESPREAD SHOWERS TO DEVELOP OVER SOUTH CENTRAL TEXAS THROUGH THE MORNING. A COLD FRONT WILL PUSH RAPIDLY THROUGH THE AREA THIS MORNING. RAIN CHANCES WILL CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF THE FRONT. THE POTENTIAL FOR HEAVY RAINS WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE DAY. * AVERAGE ADDITIONAL RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS THROUGH NOON TODAY MAY EXCEED 3 INCHES. THE HIGHER RAINFALL TOTALS WILL CAUSE FLASH FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND URBANIZED AREAS. THERE IS ALSO A POTENTIAL FOR RAPID RISES ON RIVERS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
000 WGUS64 KEWX 221219 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 719 AM CDT THU OCT 22 2009 ...A FLASH FLOOD WATCH CONTINUES GENERALLY EAST OF A LLANO...NATALIA...CAMPBELLTON LINE UNTIL NOON... .MOISTURE FROM THE REMNANTS OF RICK WILL CONTINUE TO STREAM NORTHEAST INTO SOUTH CENTRAL TEXAS THIS MORNING WHILE SLOWLY TRANSLATING EASTWARD. THIS UPPER LEVEL MOISTURE HAS COMBINED WITH DEEP MOISTURE IN THE LOWER LEVELS TO CREATE A TROPICAL AIR MASS OVER OUR REGION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING AT THE SAME TIME A COLD FRONT PUSHES RAPIDLY SOUTH. AVERAGE ADDITIONAL RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS THROUGH NOON MAY EXCEED 3 INCHES. RAIN CHANCES WILL DIMINISH ACROSS THE ENTIRE REGION BY EARLY AFTERNOON. TXC019-163-171-265-325-221330- /O.CAN.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-FRIO-GILLESPIE-KERR-MEDINA- INCLUDING THE CITIES OF...BANDERA...PEARSALL...FREDERICKSBURG... KERRVILLE...HONDO 719 AM CDT THU OCT 22 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF THE HILL COUNTRY AND MID RIO GRANDE PLAINS HAS BEEN CANCELLED. SIGNIFICANT RAINS HAVE MOVED EAST EARLY THIS MORNING AND DRIER AIR WILL MOVE IN BEHIND A COLD FRONT LATER THIS MORNING. THEREFORE THE THREAT OF FLOODING HAS DIMINISHED. $$ TXC013-021-029-031-053-055-091-123-149-177-187-209-255-259-285- 287-299-453-491-493-221700- /O.CON.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-LEE-LLANO- TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE... HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN... FLORESVILLE 719 AM CDT THU OCT 22 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DEWITT...FAYETTE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS... WILLIAMSON AND WILSON. * UNTIL NOON CDT TODAY * A VERY MOIST AIR MASS ALONG AND JUST AHEAD OF A COLD FRONT WILL CONTINUE TO ALLOW WIDESPREAD SHOWERS TO DEVELOP OVER EASTERN PORTIONS OF SOUTH CENTRAL TEXAS THROUGH THE MORNING. THE COLD FRONT WILL PUSH RAPIDLY THROUGH THE AREA BY MID MORNING. RAIN CHANCES WILL CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF THE FRONT. THE POTENTIAL FOR HEAVY RAINS WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE DAY. * AVERAGE ADDITIONAL RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS THROUGH NOON TODAY MAY EXCEED 3 INCHES. THE HIGHER RAINFALL TOTALS WILL CAUSE FLASH FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND URBANIZED AREAS. THERE IS ALSO A POTENTIAL FOR RAPID RISES ON RIVERS ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
000 WGUS64 KEWX 221512 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1012 AM CDT THU OCT 22 2009 ...FLASH FLOOD WATCH IS CANCELLED... .THE RAINS HAVE ENDED ACROSS SOUTH CENTRAL TEXAS AND FLASH FLOODING IS NO LONGER EXPECTED. TXC013-021-029-031-053-055-091-123-149-177-187-209-255-259-285- 287-299-453-491-493-221615- /O.CAN.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-LEE-LLANO- TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE... GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE... HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN... FLORESVILLE 1012 AM CDT THU OCT 22 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. THE RAINS HAVE ENDED ACROSS SOUTH CENTRAL TEXAS AND FLASH FLOODING IS NO LONGER EXPECTED. SOME RIVERS AND CREEKS WILL STILL RUN HIGH WITH A FEW OUT OF BANKS OR IN FLOOD FOR THE NEXT FEW HOURS. MANY ROADS ACROSS THE HILL COUNTRY TO ALONG THE I-35 CORRIDOR REMAIN CLOSED DUE TO THE FLOODING...MANY OF THEM IMPASSIBLE WITH FLOODED LOW WATER CROSSINGS. DRIVING CONDITIONS WILL IMPROVE LATER THIS MORNING INTO THIS AFTERNOON AS THE WATERS RECEDE. MOTORISTS ARE URGED TO USE EXTREME CAUTION WHILE DRIVING. DONT DRIVE THROUGH FLOODED LOW WATER CROSSINGS AND DONT DRIVE AROUND BARRICADES...ITS AGAINST THE LAW AND COULD COST YOU MORE THAN A HEFTY FINE...IT COULD COST YOU YOUR LIFE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 21, 6:47 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 21, 6:47 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 PM CDT WED OCT 21 2009 .DISCUSSION... MOIST TROPICAL AIRMASS OVER S CENTRAL TX WILL CONTINUE THIS EVENING AND OVERNIGHT AHEAD OF A COLD FRONT SYSTEM THAT WILL MOVE INTO THE HILL COUNTRY AFTER 08Z AND THRU THE I35 CORRIDOR TAF SITES BY AROUND 12Z. NUMEROUS SHRA AND ISOLD TSRA WILL MOVE NE ACROSS THE AREA AHEAD OF THE COLD FRONT OVERNIGHT. GENERALLY MVFR CIGS AND VSBYS WILL PREVAIL...HOWEVER VARIABLE CONDITIONS WILL CAUSE CIGS/VSBYS TO LOWER TO LIFR AND EVEN VFR AT TIMES AS THE SHRA MOVE THRU THE TAF SITES. SE WINDS OF 10 TO 15 KNOTS WILL PREVAIL AHEAD OF THE COLD FRONT AND THEN SHIFT TO NWLY AT 12-22 KNOTS BY BEHIND THE FRONT. VFR CONDITIONS WILL QUICKLY DEVELOP BEHIND THE COLD FRONT AS DRIER AIR PUSHES INTO THE REGION AND THE SHRA/TSRA MOVE OFF TO THE EAST DURING THE MORNING HOURS. && .PREV DISCUSSION... /ISSUED 301 PM CDT WED OCT 21 2009/ DISCUSSION... AN UPPER LEVEL TROUGH CURRENTLY OVER NEW MEXICO WILL MOVE INTO THE CENTRAL PLAINS BY THURSDAY. THIS BRINGS THE UPPER LEVEL REMNANTS OF TROPICAL STORM RICK ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS AND COLD FRONT ACROSS SOUTH CENTRAL TEXAS THURSDAY MORNING. NUMEROUS TO WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT INTO EARLY THURSDAY. MOISTURE HAS BEEN INCREASING AS PWS NEAR 2 INCHES. THE MAIN THREAT IS LOCALLY HEAVY RAINS WITH ISOLATED TOTALS UP TO 3 INCHES OR SO. THE GREATEST IMPACT WILL BE IN THE URBAN AREAS OF AUSTIN AND SAN ANTONIO. RAINS RAPIDLY END WITH THE FRONTAL PASSAGE. COOLER AND DRIER WEATHER IS EXPECTED THURSDAY INTO THIS WEEKEND DUE TO A SURFACE AND FLAT UPPER RIDGE. AN UPPER LEVEL TROUGH CURRENTLY NEARING THE GREAT BASIN WILL DROP SOUTHEAST INTO MEXICO AND ACROSS NORTHERN MEXICO AND FAR SOUTHERN TEXAS FRIDAY NIGHT INTO SATURDAY. DUE TO DRIER LOW LEVELS, ONLY AN INCREASE IN UPPER LEVEL CLOUDS IS EXPECTED. A STRONGER UPPER LEVEL TROUGH MOVES ACROSS THE AREA LATE SUNDAY INTO EARLY MONDAY. SUFFICIENT MOISTURE RETURNS FOR CHANCES OF SHOWERS/THUNDERSTORMS ACROSS MUCH OF SOUTH CENTRAL TEXAS SUNDAY AFTERNOON THROUGH MONDAY MORNING. A SURFACE AND UPPER LEVEL RIDGE BUILD INTO THE AREA WITH DRY CONDITIONS LATE MONDAY INTO EARLY WEDNESDAY. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT MOVE THROUGH SOUTH CENTRAL TEXAS JUST BEYOND THIS FORECAST WEDNESDAY NIGHT AND THURSDAY. THE MODELS SHOW THIS TO BE THE STRONGEST FRONT YET THIS SEASON WITH SOME 30S POSSIBLE IN THE HILLS NEAR HALLOWEEN, ALTHOUGH WE SHALL SEE. HAVE GENERALLY GONE WITHIN A DEGREE OR TWO OF MAV/MEX TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 61 74 53 73 52 / 100 60 - - - AUSTIN BERGSTROM INTL AIRPORT 63 72 48 74 47 / 100 60 - - - NEW BRAUNFELS MUNI AIRPORT 61 74 50 76 50 / 100 60 - - - BURNET MUNI AIRPORT 60 68 49 70 49 / 100 40 - - - DEL RIO INTL AIRPORT 65 79 55 79 57 / 60 10 0 - 10 GEORGETOWN MUNI AIRPORT 61 71 50 73 48 / 100 50 - - - HONDO MUNI AIRPORT 64 79 50 76 48 / 100 40 - - - SAN MARCOS MUNI AIRPORT 64 72 50 76 49 / 100 60 - - - LA GRANGE - FAYETTE REGIONAL 67 70 50 74 49 / 100 80 10 - - SAN ANTONIO INTL AIRPORT 65 73 52 75 52 / 100 50 - - - STINSON MUNI AIRPORT 65 75 52 77 52 / 100 50 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Oct 21, 3:51 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT WED OCT 21 2009 TXZ171>173-183>194-202>209-217>225-228-222100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 351 PM CDT WED OCT 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE REGION TONIGHT AS A COLD FRONT PUSHES THROUGH SOUTH CENTRAL TEXAS. GENERAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN MOST AREAS ARE EXPECTED. A FEW ISOLATED AREAS CAN POSSIBLY RECEIVE THREE INCHES. THE FAR WEST SHOULD EXPECT AROUND ONE INCH OF RAIN. FOR AREAS RECEIVING HEAVIER AMOUNTS OF RAIN... MINOR FLOODING IS POSSIBLE ESPECIALLY IN LOW LYING AREAS AND FLOOD PRONE STREETS AND CREEKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING ENDING THE RAINS FROM THE WEST. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE LEADING EDGE OF THE COLD FRONT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 21, 3:54 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 354 PM CDT WED OCT 21 2009 TXZ171>173-183>194-202>209-217>225-228-220300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 354 PM CDT WED OCT 21 2009 ...LOCALLY HEAVY RAINS POSSIBLE TONIGHT INTO THURSDAY MORNING... THE UPPER LEVEL REMNANTS AND TROPICAL MOISTURE ASSOCIATED WITH FORMER EASTERN PACIFIC HURRICANE RICK WILL MOVE ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. THIS WILL INTERACT WITH A SOUTHERLY FLOW BRINGING LOWER LEVEL MOISTURE FROM THE GULF OF MEXICO AND A COLD FRONT MOVING SOUTHEAST INTO SOUTH CENTRAL TEXAS. THIS WILL CREATE A TROPIC-LIKE AIRMASS ACROSS SOUTH CENTRAL TEXAS. NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCALLY HEAVY RAINFALL AMOUNTS UP TO 3 INCHES OR SO POSSIBLE...ESPECIALLY EAST OF A JUNCTION TO CARRIZO SPRINGS LINE. THE MAIN IMPACTS WILL BE IN THE URBAN AREAS OF AUSTIN AND SAN ANTONIO WHERE RUNOFF WILL HAVE THE POTENTIAL TO BRIEFLY FLOOD CREEKS...STREET INTERSECTIONS...CULVERTS AND HIGHWAY UNDERPASSES. THE RAINS WILL END WITH THE PASSAGE OF THE COLD FRONT LEADING COOLER AND DRIER CONDITIONS LATER ON THURSDAY INTO THIS WEEKEND.
Local storm report, Oct 21, 6:48 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0646 PM HEAVY RAIN 2 WNW HOLLYWOOD PARK 29.61N 98.52W
10/21/2009 M1.94 INCH BEXAR TX COCORAHS
1.94 INCHES OF RAIN SO FAR AND 1.81 INCHES FELL IN THE
PAST 85 MINUTES.
&&
EVENT NUMBER EWX0900168
MCDONALDLocal storm report, Oct 21, 6:51 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0648 PM FLOOD 5 NNE SAN ANTONIO 29.49N 98.46W
10/21/2009 BEXAR TX DEPT OF HIGHWAYS
CAVE LANE AND DANVILLE AVENUE ARE CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER EWX0900169
MCDONALDLocal storm report, Oct 21, 7:31 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT WED OCT 21 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 PM FLOOD 1 N SAN ANTONIO 29.43N 98.49W
10/21/2009 BEXAR TX DEPT OF HIGHWAYS
SEVERAL ROADS ARE CLOSED IN SAN ANTONIO. THEY ARE
BABCOCK ROAD AT HOLLYHOCK... CLASSEN ROAD AT STAHL...
ENCINO PARK AT SOUTHWELL... HUEBNER ROAD AT SOUTHWELL
AND LOOKOUT ROAD AT OLD OCONNOR.
&&
EVENT NUMBER EWX0900170
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:05 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 115 min |
| Oct 21, 9:25 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr | 110 min |
| Oct 21, 10:07 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis | 113 min |
| Oct 21, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Oct 21, 10:29 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 2 hr |
| Oct 21, 10:45 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 21, 11:03 PM CDT | Flash Flood Warning | EWX | Bandera, Frio, Gillespie, Kendall, Kerr, Medina and 2 more | 3 hr |
| Oct 22, 12:48 AM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 13 more | 6 hr |
| Oct 22, 1:31 AM CDT | River Flood Warning | EWX | Llano | 22 hr |
| Oct 22, 2:14 AM CDT | River Flood Warning | EWX | Blanco | 24 hr |
| Oct 22, 3:32 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee, Travis, Williamson | 118 min |
| Oct 22, 3:43 AM CDT | River Flood Warning | EWX | Williamson | 32 hr |
| Oct 22, 3:43 AM CDT | River Flood Warning | EWX | Williamson | 32 hr |
Nearby
Flash Flood Watches in Texas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.